Alert archive / Hawaii / High Surf Advisories in 2015

High Surf Advisory 13, NWS Honolulu, HI

February 9, 20154 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Feb 9, 2015, 3:41 PM HST for 4 counties in Hawaii. It took effect at Feb 10, 2015, 6:00 AM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 9, 2015, 3:41 PM HST (01:41 UTC)
In effect from
Feb 10, 2015, 6:00 AM HST
Expired
Feb 13, 2015, 9:22 AM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2015-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2015-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WHHW40 PHFO 100141
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 PM HST MON FEB 9 2015

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL BUILD RAPIDLY ACROSS THE STATE
AND WILL AFFECT MOST NORTH AND WEST FACING SHORES THROUGH
WEDNESDAY. STRONG SOUTHWEST TO WEST WINDS WILL CAUSE EXTREMELY
ROUGH CONDITIONS ACROSS MOST OF THESE SAME BEACHES THROUGH
TONIGHT.

HIZ001>003-101445-
/O.EXT.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
341 PM HST MON FEB 9 2015

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH AND WEST 
  FACING SHORES. 

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD
FACE SIGNIFICANT INJURY OR DEATH.

&&

$$

HIZ006>008-012-013-017-019-020-101445-
/O.EXT.PHFO.SU.W.0002.150210T0141Z-150212T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
341 PM HST MON FEB 9 2015

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH FACING 
  SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 25 FEET ALONG 
  WEST FACING SHORES OF OAHU AND MOLOKAI. 

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS
MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER.
INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT
BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...
AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS.
ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH.

&&

$$

HIZ023-101445-
/O.NEW.PHFO.SU.Y.0013.150210T1600Z-150212T0400Z/
KONA-
341 PM HST MON FEB 9 2015

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY. 


* SURF...8 TO 10 FEET ALONG WEST FACING SHORES.

* TIMING...BUILDING TONIGHT AND CONTINUING THROUGH WEDNESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.


&&

$$
8 follow-up statements
935 
WHHW40 PHFO 101317
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
317 AM HST TUE FEB 10 2015

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL AFFECT MOST NORTH AND WEST FACING
SHORES OF THE ISLAND CHAIN THROUGH WEDNESDAY. GUSTY WEST WINDS
WILL CAUSE ROUGH CONDITIONS ACROSS MOST OF THESE SAME SHORELINES
THROUGH THIS EVENING.

HIZ001>003-006>008-012-013-017-019-020-110230-
/O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
317 AM HST TUE FEB 10 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU AND KAUAI...20 TO 30 FEET ALONG NORTH FACING SHORES OF
  OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING
  SHORES OF OAHU AND MOLOKAI.

* TIMING...FROM TODAY THROUGH WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG
  LONGSHORE AND RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE DANGEROUS CONDITIONS
MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER.
INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT
BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...
AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ023-110230-
/O.CON.PHFO.SU.Y.0013.150210T1600Z-150212T0400Z/
KONA-
317 AM HST TUE FEB 10 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM HST WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM HST WEDNESDAY. 

* SURF...8 TO 10 FEET ALONG WEST FACING SHORES.

* TIMING...FROM TODAY THROUGH WEDNESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND
EXERCISE CAUTION.

&&

$$

HOUSTON
663 
WHHW40 PHFO 110128
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST TUE FEB 10 2015

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL AFFECT MOST NORTH AND WEST FACING
SHORES OF THE ISLAND CHAIN THROUGH WEDNESDAY.

HIZ001>003-006>008-012-013-017-019-020-111430-
/O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
328 PM HST TUE FEB 10 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI
  AND MAUI. 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND
  MOLOKAI.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ023-111430-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-150212T0400Z/
KONA-
328 PM HST TUE FEB 10 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...8 TO 10 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS
AND EXERCISE CAUTION.

&&

$$
310 
WHHW40 PHFO 111327
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST WED FEB 11 2015

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH-
FACING AND WEST-FACING SHORES THROUGH THIS AFTERNOON.

HIZ001>003-006>008-012-013-017-019-020-120230-
/O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
327 AM HST WED FEB 11 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU...
  MOLOKAI AND MAUI. 15 TO 20 FEET ALONG WEST FACING SHORES OF 
  OAHU AND MOLOKAI. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG
  LONGSHORE AND RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED
PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD
REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING
SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE
ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ023-120230-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-150212T0400Z/
KONA-
327 AM HST WED FEB 11 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...8 TO 10 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
358 
WHHW40 PHFO 120123
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST WED FEB 11 2015

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI AND FOR WEST
FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH FACING
AND WEST FACING SHORES THROUGH THURSDAY.

HIZ001>003-006>008-012-013-017-019-020-121430-
/O.CAN.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/
/O.EXB.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
323 PM HST WED FEB 11 2015

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...18 TO 22 FEET ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU...
  MOLOKAI AND MAUI. 10 TO 15 FEET ALONG WEST FACING SHORES OF 
  OAHU AND MOLOKAI.

* TIMING...THROUGH THURSDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

HIZ023-121430-
/O.EXT.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/
KONA-
323 PM HST WED FEB 11 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...6 TO 10 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH THURSDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

FOSTER
909 
WHHW40 PHFO 121336
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 AM HST THU FEB 12 2015

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI AND
FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH
AND WEST FACING SHORES.

HIZ001>003-006>008-012-013-017-019-020-023-130245-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-
336 AM HST THU FEB 12 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...18 TO 22 FEET ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... 
  MOLOKAI AND MAUI. 10 TO 15 FEET ALONG WEST FACING SHORES OF 
  OAHU AND MOLOKAI. 

* TIMING...THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS
AND EXERCISE CAUTION.

&&

$$

MORRISON
736 
WHHW40 PHFO 130134
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST THU FEB 12 2015

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.SURF ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS WILL REMAIN ELEVATED THROUGH TONIGHT AS A NORTHWEST SWELL
DECLINES.

HIZ023-130245-
/O.CAN.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/
KONA-
334 PM HST THU FEB 12 2015

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE HIGH
SURF ADVISORY. 

SURF HAS SUBSIDED BELOW THE ADVISORY LEVEL.

$$

HIZ001>003-006>008-012-013-017-019-020-131445-
/O.EXT.PHFO.SU.Y.0013.000000T0000Z-150213T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
334 PM HST THU FEB 12 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. 

* SURF...14 TO 18 FEET ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... 
  MOLOKAI AND MAUI. 8 TO 12 FEET ALONG WEST FACING SHORES OF 
  OAHU AND MOLOKAI. 

* TIMING...THROUGH 6 AM FRIDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS
AND EXERCISE CAUTION.

&&

$$
WROE
423 
WHHW40 PHFO 131312
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 AM HST FRI FEB 13 2015

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.SURF ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS REMAINS ELEVATED...WITH ADVISORY LEVEL SURF EXPECTED TO
CONTINUE TODAY.

HIZ001>003-006>008-012-013-017-019-020-140215-
/O.EXT.PHFO.SU.Y.0013.000000T0000Z-150214T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
312 AM HST FRI FEB 13 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...10 TO 15 FEET ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU...
  MOLOKAI AND MAUI. 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU
  AND MOLOKAI.

* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS
AND EXERCISE CAUTION.

&&

$$
101 
WHHW40 PHFO 131922
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
922 AM HST FRI FEB 13 2015

...HIGH SURF ADVISORY CANCELLED FOR NORTH AND WEST FACING SHORES
OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

HIZ001>003-006>008-012-013-017-019-020-132030-
/O.CAN.PHFO.SU.Y.0013.000000T0000Z-150214T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
922 AM HST FRI FEB 13 2015

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HAS DIMINISHED BELOW ADVISORY LEVELS.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Feb 9, 10:21 AM HST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 9, 10:21 AM HST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1021 AM HST MON FEB 9 2015

.SYNOPSIS...
STRONG AND GUSTY SOUTHWEST WINDS ARE ON TAP TODAY AS A COLD FRONT
MOVES IN FROM THE NORTHWEST. STRONGEST WINDS WILL BE FELT OVER
THE HIGHER TERRAIN AND WINDWARD AREAS OF THE SMALLER ISLANDS. A
BATCH OF MOISTURE AHEAD OF THE FRONT WILL BRING SHOWERS TO
PORTIONS OF THE BIG ISLAND... WHILE RAINFALL ALONG THE FRONT WILL
REACH KAUAI LATE THIS AFTERNOON. THE WEAKENING FRONT WILL MOVE DOWN
THE ISLAND CHAIN THROUGH TUESDAY... REACHING OAHU TONIGHT... MAUI
COUNTY TUESDAY MORNING AND THE BIG ISLAND TUESDAY NIGHT. EXPECT
DRY WEST WINDS BEHIND THE FRONT BEFORE LIGHT AND VARIABLE WINDS
TAKE OVER THURSDAY AHEAD OF ANOTHER APPROACHING FRONT.

&&

.DISCUSSION...
GUSTY SOUTHWEST WINDS WILL RAMP UP TODAY AHEAD OF AN APPROACHING
COLD FRONT ENTERING THE AREA FROM THE NORTHWEST. WIND GUSTS WILL BE
STRONGEST OVER THE HIGHER TERRAIN AND OVER WINDWARD AREAS OF THE
SMALLER ISLANDS AS WINDS ACCELERATE OVER AND DOWN THE MOUNTAIN
SLOPES. A WIND ADVISORY IS IN EFFECT THROUGH TODAY FOR THE
MOUNTAINS AND WINDWARD AREAS OF THE SMALLER ISLANDS. ALONG WITH
THE GUSTY WINDS... THE FRONT WILL BRING CLOUDS AND RAIN TO KAUAI
LATE THIS AFTERNOON AND EVENING. SHOWERS WILL REACH OAHU LATE
TONIGHT... MAUI COUNTY TUESDAY MORNING... AND THE BIG ISLAND
TUESDAY AFTERNOON. THE FRONT WILL WEAKEN AS IT MOVES THROUGH THE
ISLANDS BUT SOME SHOWERS WILL INTERACT WITH THE TERRAIN BRINGING
THE POSSIBILITY OF A FEW FLOOD ADVISORIES.

DRY WEST WINDS WILL FILL IN BEHIND THE FRONT AND REMAIN THROUGH
WEDNESDAY. THURSDAY... LIGHT AND VARIABLE WINDS ARE EXPECTED WITH
AFTERNOON SEA BREEZES AS A WEAK SURFACE HIGH MOVES FROM WEST TO
EAST OVER THE ISLANDS. WINDS WILL STRENGTHEN OUT OF THE SOUTHWEST
AGAIN THIS FRIDAY AS A SECOND FRONT APPROACHES FROM THE NORTHWEST.
ANOTHER WIND ADVISORY FOR THE SMALLER ISLANDS MAY BE NECESSARY
FRIDAY NIGHT INTO SATURDAY WITH A SIMILAR LOOKING SCENARIO FOR
WINDS AND RAIN AS THE PRESENT FRONT. SHOWERS WILL PICK OVER KAUAI
AND OAHU SATURDAY... AND MAUI COUNTY AND THE BIG ISLAND SATURDAY
NIGHT AND SUNDAY.

A HIGH WIND WARNING REMAINS POSTED FOR THE BIG ISLAND SUMMITS AND
LOOKS TO REMAIN INTO THE WEEKEND BEFORE GRADUALLY DROPPING SUNDAY
NIGHT AND MONDAY. THE HIGH WINDS ARE IN RESPONSE TO A STATIONARY
MID-ATMOSPHERIC LOW PARKED OVER THE NORTH PACIFIC. THE LOW IS
CREATING A STRONG PRESSURE GRADIENT AT SUMMIT LEVEL BRINGING
DAMAGING WESTERLY WINDS.

&&

.AVIATION...
S TO SW LOW LEVEL FLOW WILL INCREASE THROUGH THE AFTERNOON AHEAD
OF THE INCOMING FRONT AS STABLE CONDITIONS PERSIST... ESPECIALLY
FROM OAHU TO MAUI. AS A RESULT...AIRMET TANGO REMAINS POSTED FOR
MODERATE TURBULENCE TO THE NORTHEAST OF MOUNTAINS...WITH SOME ISOL
SEVERE TURBULENCE POSSIBLE. EXPECT TURBULENCE TO PERSIST AHEAD OF
THE FRONT THROUGH THE EVENING.

AIRMET SIERRA IS IN EFFECT FOR S AND SE FACING SLOPES OF THE BIG
ISLAND AS A BATCH OF TROPICAL MOISTURE IS BEING PULLED UP AHEAD OF
THE FRONT. THIS AIRMET WILL LIKELY BE NEEDED THROUGH THE NIGHT.
MOUNTAIN OBSCURATION WILL ALSO DEVELOP AS THE FRONT MOVES OVER THE
ISLANDS. THIS WILL OCCUR AROUND 01Z ON KAUAI AND SPREAD TO OAHU
DURING THE EVENING.

&&

.MARINE...
A BROAD AND SLOW MOVING GALE LOW OVER THE NORTH CENTRAL PACIFIC
WILL PRODUCE AN ELEVATED AND LONG-LASTING NORTHWEST
SWELL...IMPACTING NORTH AND WEST FACING SHORES FOR MUCH OF THE
WEEK. THIS SWELL WILL REACH KAUAI THIS AFTERNOON AND THEN FILL IN
THROUGH THE ISLANDS TONIGHT AND TUESDAY....BRINGING WARNING LEVEL
SURF. THE SWELL IS EXPECTED TO PEAK TUESDAY...AND REMAIN WITHIN
WARNING CRITERIA THROUGH WEDNESDAY. TUESDAY...THE LARGE SWELL
WILL LIKELY IMPACT THE KONA COAST OF THE BIG ISLAND WHERE A HIGH
SURF WARNING MAY ALSO BE REQUIRED.

A SMALL CRAFT ADVISORY FOR MOST COASTAL WATERS IS IN EFFECT. WINDS
AND SEAS WILL BOTH INCREASE TODAY WITH SOUTHEAST WINDS INCREASING
AHEAD OF THE FRONT AND THE NEW NW SWELL ENTERING THE AREA.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI WINDWARD-
KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL
OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAUKA-MAUI
WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA.

HIGH SURF WARNING FROM 4 PM THIS AFTERNOON TO 6 PM HST TUESDAY
FOR WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI
WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA.

HIGH SURF WARNING FROM NOON TODAY TO 6 PM HST TUESDAY FOR NIIHAU-
KAUAI WINDWARD-KAUAI LEEWARD.

HIGH WIND WARNING UNTIL 6 PM HST WEDNESDAY FOR BIG ISLAND
SUMMITS.

WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO
CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND
LEEWARD WATERS.

&&

MORRISON...DISCUSSION AND MARINE
DWROE...AVIATION

In the hours before

Local storm report, Feb 9, 2:13 PM HST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
213 PM HST MON FEB 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND DMG KAILUA                  21.40N 157.74W
02/09/2015                   HONOLULU           HI   EMERGENCY MNGR

            MULTIPLE POWER OUTAGES IN THE ENCHANTED LAKES AREA.

1142 AM     NON-TSTM WND DMG KAILUA                  21.40N 157.74W
02/09/2015                   HONOLULU           HI   FIRE DEPT/RESCUE

            PORTION OF ROOF BLOWN OFF ELEMENTARY SCHOOL ON KEOLU DR.

1230 PM     NON-TSTM WND DMG WAIMANALO               21.35N 157.73W
02/09/2015                   HONOLULU           HI   FIRE DEPT/RESCUE

            KALANIANAOLE HWY CLOSED DUE TO DOWNED POLE BLOCKING
            ROADWAY.

0149 PM     NON-TSTM WND DMG 10 SE PUKALANI          20.73N 156.23W
02/09/2015                   MAUI               HI   BROADCAST MEDIA

            HOSMER GROVE CLOSED DUE TO HIGH WINDS AND DOWNED TREES.

&&

HFO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 7:38 PM HSTAreal Flood AdvisoryHFOKalawao3 hr

Nearby

High Surf Advisories in Hawaii, 2015Every high surf advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.